Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 3, NWS New Orleans, LA

February 12, 2025Washington Parish, Louisiana; Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 12, 2025, 1:16 PM CST for Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2025, 1:16 PM CST (19:16 UTC)
Expired
Feb 12, 2025, 1:45 PM CST
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington Parish, LA, Walthall County, MS

The radar

The Hammond radar (KHDC), 62 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 12:04 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 11:36 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 12, 11:36 AM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1136 AM CST Wed Feb 12 2025

...New AVIATION...

.SHORT TERM...
(Today through Thursday Night)
Issued at 338 AM CST Wed Feb 12 2025

A few showers have developed along the cold front that remains
parked over our region this morning. Eventually, as an H5 impulse
ejects north and eastward as surface low will develop over
southeast Texas and move northeast quickly during the day. The
front at that point should finally start to move northward, which
guidance shows to be north of our forecast area by sunrise or so.
A complex of convection (elevated in nature) currently over east
Texas should lift northeast along and just north of the frontal
boundary. Again, since guidance is suggesting the front to be
north of our area in the next few hours, think most of this
morning activity misses our region.

Going into the morning and eventually afternoon eyes will
certainly be on thermals. A bit more sun and instability (not to
mention temperatures today) will out perform expectations. The
question is how much shower activity could develop in the warm
sector this afternoon to help keep those values in check. The
latest HRRR runs both 00z and 06z show plenty of instability with
some SBCAPE values approaching 3000 J/Kg. If that materializes
think not only wind or tornado potential, but also possibly hail
added to the mix. Speaking of wind and tornado, effective bulk
shear values remain elevated, but low level directional shear is
almost nonexistent with a mostly unidirectional wind profile
through the event. SRH values look to be at or less than 200 m2s2,
but still there will be enough speed shear (especially as a
40-50kt LLJ develops) for a nonzero tornado potential. CAMs are
still respectively suggesting a supercell potential ahead of the
main line later tonight. This would primarily be the better
hail/Tornado potential with the line moving through with bowing
segments placing wind as the main concern...not to mention
possible mesovorts in southwest to northeast bowing segments. As
for rainfall, Pwats increase to around 1.7" tonight. In the
southwest to northeast flow and potential for training showers and
storms, a bit more of a hydro concern than in prior packages,
especially now as CAMs have some locations adding up a couple of
inches. Where this takes place is tough to pinpoint, but right now
we will still mention southwest MS and the far northeast portions
of the CWFA as likely corridor of heaviest rainfall. But this is
still fluid (no pun intended). Otherwise, the only other concern
today will be gusty winds as the surface low pulls north and east
increasing low level pressure gradient. Right now, it appears
gusts will be below wind advisory criteria, but some gusts up to
30mph will be possible during the day today, especially if we get
a decent amount of surface heating/mixing

By late tonight the line of convection and front will push east of
the forecast area allowing for drier air to filter into the region
on Thursday. Temperatures will be noticeably cooler with
temperatures on Thursday in the upper 60s when compared to nearing
or exceeding 80 degrees today. Overnight low will also be cooler
with a decent chunk of the CWFA dropping into the 40s overnight
Thursday night. (Frye)

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 338 AM CST Wed Feb 12 2025

Easterly flow will be the rule on Friday morning as high pressure
sits over western Ohio. Aloft, the upper level regime doesn't
change...more active southwesterly flow, which will come into play
a bit later. The high pressure through the day moves quickly east,
which sets up a strong return flow and warmer conditions behind
the old cold front stalled over the Gulf. This strong southerly
onshore flow goes right to work bringing back moisture into the
region...and perhaps more advection fog.

A very robust H5 trough begins to slide out of the four corners
and into the Red River Valley late Saturday and into Sunday. This
will allow for a stronger cold front to move southward toward our
region late Saturday and early Sunday. At the surface a low
pressure develops over Arkansas and quickly deepens as it moves
into the central Ohio River Valley. Initial look at synoptics
indicate an appreciable severe weather potential from this feature
with quite a bit of dynamics in play and a quick moderation in
the low levels. As for parameters, SRH ahead of the front is
supportive, but at least the globals are showing more of a high
shear low cape event. That in mind, globals can under do
instability a bit, so we will watch patiently as the mesoscale
guidance comes within range.

The front regardless makes a quick exit Sunday morning leaving us
with a strong CAA regime and finally a bit of an upper level
pattern shift to a more dry and cooler northwest flow. High
pressure settles across the region early next week, which should
provide good radiational cooling environment...so for both daily
max temps and overnight lows, expect both to be below average to
start the new workweek. That said, the upper flow quickly turns
zonal again by midweek and onshore flow develops as the high moves
off the east coast. A quick warming trend is expected from
Tuesday onward before our next chance of rain/storms on Wednesday.
(Frye)

&&

.AVIATION...
(18Z TAFS)
Issued at 1131 AM CST Wed Feb 12 2025

A cold front and associated convective threat will be the primary
concern through around 06z. The intial convective concerns will
arise first at BTR, MCB, and HDC where two rounds of thunderstoms
may impact the terminals with gusty winds and IFR visibilities and
ceilings. The first round is projected to move through between 21z
and 00z, and the second round is expected to slide through between
00z and 03z. At HUM, MSY, NEW, and ASD, the convective impacts
are expected to be confined to one round of storms that will pass
through between 03z and 06z. At GPT, the convective activity
should peak between 04z and 07z. In the wake of the storms, low
stratus ranging between 300 and 500 feet will take hold and remain
in place through daybreak tomorrow. Increased dry air advection
and mixing will then allow ceilings to rapidly lift and turn more
scattered between 14z and 18z tomorrow.

&&

.AVIATION...
(12Z TAFS)
Issued at 544 AM CST Wed Feb 12 2025

Flight categoires will widely vary today depending on SHRA/TSRA
that develop across the region. This morning a few showers are
briefly lower VIS/CIG respectively. There may be a break and we
may briefly for most sites bounce back to VFR before convection
starts to fire later this afternoon and this evening. Southerly
surface winds are going to increase a bit too with some terminals
gusting to near 30kt at times. LLWS wasn't included as surface
flow increases, however, just off the deck winds will increase to
around 40-45kt, especially this afternoon and evening. Winds
shift more northerly later tonight as the front moves through from
west to east. (Frye)

&&

.MARINE...
Issued at 338 AM CST Wed Feb 12 2025

Moderate to strong winds expected to develop early today across
the local waters. For the Gulf waters a SCA remains in effect. The
sounds and tidal lakes have been given cautionary headlines
through 12z on Thursday. There will be a slight break in the
strongest winds on Thursday, however, this will be brief as winds
ramp up again later in the afternoon basically through the
upcoming weekend. SCA conditions are increasingly likely from late
Thursday onward through the entire weekend as a stronger cold
front moves through the region late Saturday or early Sunday.
(Frye)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  47  59  38 /  70  70   0   0
BTR  82  52  65  44 /  60  70   0   0
ASD  82  54  69  45 /  60  70  10   0
MSY  82  57  67  50 /  60  70  10  10
GPT  77  54  69  45 /  50  70  20   0
PQL  80  57  72  44 /  40  70  30   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ550-552-555-
     557-570-572-575-577.

MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ552-555-557-
     570-572-575-577.

&&

SHORT TERM...RDF
LONG TERM....RDF
AVIATION...PG
MARINE...RDF

In the hours before

Special weather statement, Feb 12, 11:47 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1147 AM CST Wed Feb 12 2025

LAZ081>084-121815-
Central Tangipahoa LA-Northern Livingston LA-Lower Tangipahoa LA-
Southern Livingston LA-
1147 AM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
LIVINGSTON AND SOUTHWESTERN TANGIPAHOA PARISHES THROUGH 1215 PM CST
...

At 1146 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Whitehall, or 13 miles
northeast of Gonzales, moving northeast at 40 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Hammond, Ponchatoula, Albany, Springfield, Whitehall, Natalbany, and
Killian.

This includes the following Interstates...
 Interstate 12 between mile markers 30 and 42.
 Interstate 55 in Louisiana between mile markers 21 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

&&

LAT...LON 3022 9073 3031 9080 3059 9053 3039 9034
TIME...MOT...LOC 1746Z 227DEG 34KT 3030 9072

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Feb 12, 12:13 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1213 PM CST Wed Feb 12 2025

LAZ039-071-079-081-121900-
Washington LA-Central Tangipahoa LA-Northern St. Tammany LA-
Northern Tangipahoa LA-
1213 PM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ST.
TAMMANY, CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES
THROUGH 100 PM CST
...

At 1213 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Springfield, or near Hammond,
moving northeast at 40 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Hammond, Ponchatoula, Independence, Folsom, Natalbany, Robert, and
Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 35 and 49.
 Interstate 55 in Louisiana between mile markers 28 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 800 PM CST for southeastern
Louisiana.

&&

LAT...LON 3062 9002 3047 9032 3046 9047 3044 9055
      3047 9055 3049 9057 3056 9057 3084 9032
TIME...MOT...LOC 1813Z 228DEG 33KT 3048 9052

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Feb 12, 12:47 PM CST, 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1247 PM CST Wed Feb 12 2025

LAZ039-079-MSZ071-077-121930-
Washington LA-Northern St. Tammany LA-Walthall MS-Pearl River MS-
1247 PM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ST.
TAMMANY AND WASHINGTON PARISHES, SOUTHEASTERN WALTHALL AND
NORTHWESTERN PEARL RIVER COUNTIES THROUGH 130 PM CST
...

At 1246 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Folsom, or 9 miles south of
Franklinton, moving northeast at 40 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Bogalusa, Franklinton, Varnado, Enon, Dexter, and Angie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3113 8994 3107 8992 3107 8984 3100 8983
      3100 8961 3053 9006 3071 9026 3074 9025
      3080 9029 3114 9001
TIME...MOT...LOC 1846Z 227DEG 36KT 3071 9019

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Feb 12, 1:01 PM CST, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
101 PM CST Wed Feb 12 2025

LAZ035-MSZ068>070-121945-
West Feliciana LA-Pike MS-Wilkinson MS-Amite MS-
101 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN WEST
FELICIANA PARISH, NORTHWESTERN PIKE, EASTERN WILKINSON AND AMITE
COUNTIES THROUGH 145 PM CST
...

At 101 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Liberty to near Spillman. Movement was northeast at 45 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Norwood, Smithdale, and
Crosby.

This includes Interstate 55 in Mississippi between mile markers 21
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3137 9122 3135 9121 3132 9112 3134 9106
      3133 9103 3135 9102 3133 9099 3135 9098
      3135 9042 3115 9063 3099 9111 3100 9118
      3097 9118 3089 9143
TIME...MOT...LOC 1901Z 221DEG 41KT 3117 9071 3100 9126

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:47 AM CSTSpecial Weather StatementLIXLivingston28 min
Feb 12, 12:13 PM CSTSpecial Weather StatementLIXTangipahoa47 min
Feb 12, 12:47 PM CSTSpecial Weather StatementLIXWashington43 min
Feb 12, 1:41 PM CSTSpecial Weather StatementLIXWashington49 min
Feb 12, 2:17 PM CSTWind AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Jefferson, Orleans and 5 more4 hr
Feb 12, 2:47 PM CSTSpecial Marine WarningLIX44 days
Feb 12, 2:51 PM CSTSpecial Weather StatementLIXSaint Tammany39 min
Feb 12, 3:22 PM CSTSevere Thunderstorm WarningLIXWashington38 min
Feb 12, 3:36 PM CSTTornado WarningLIXWashington46 days
Feb 12, 5:45 PM CSTAreal Flood AdvisoryLIXSaint Charles, Saint John the Baptist45 days
Feb 12, 1:01 PM CSTSpecial Weather StatementLIXAmite44 min
Feb 12, 1:30 PM CSTSpecial Weather StatementLIXPearl River45 min
Feb 12, 1:56 PM CSTTornado WarningLIXJackson, Pearl River46 days
Feb 12, 2:17 PM CSTSpecial Weather StatementLIXWilkinson43 min
Feb 12, 2:39 PM CSTSevere Thunderstorm WarningLIXWilkinson30 min
Feb 12, 3:08 PM CSTSpecial Weather StatementLIXWalthall52 min
Feb 12, 4:00 PM CSTSpecial Weather StatementLIXPearl River30 min
Feb 12, 4:18 PM CSTSpecial Weather StatementLIXAmite42 min
Feb 12, 4:31 PM CSTSpecial Weather StatementLIXWilkinson44 min
Feb 12, 4:32 PM CSTSpecial Weather StatementLIXPike43 min
Feb 12, 4:45 PM CSTTornado Warning Tornado observedLIXHarrison, Jackson46 days
Feb 12, 4:58 PM CSTTornado WarningLIXJackson, Pike, Walthall46 days
Feb 12, 5:54 PM CSTSpecial Weather StatementLIXHancock51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.